Weight Loss and Depression Medication
I am now in my 3rd week out of the hospital treatment for severe depression and I am doing ok. I am taking Effexor XR, Clonazepam, Lisinopril for blood pressure, and Lyrica for nerve pain. My mood seems to have changed quite a bit, I am a lot more "low key" or relaxed.
My head still runs wild a lot with different thoughts about all kinds of stuff, good and bad, that's one thing I don't understand, shouldn't that get better? I do have terrible insomnia, and constant yawning.............. will these go away?
I have also lost my appetite, I only eat super at night and that's it! I lost about 25 pounds in the past 4 weeks, is this normal? I thought the medication makes you gain weight? I have not been back to work yet, planning on going back next Thursday to ease into it. Thanks for reading, and any feedback would be great!!!
I'd think that your medications should address the issue of the thoughts "running wild." It can take a bit for medications to build to a consistent level. If you've been taking these medications for two or three months, you should mention this to your doctor.
The insomnia and yawning may or may not go away after a while. If you keep having insomnia, please mention it to your doctor? Good sleep is so vital to our health that you really need to address that.
Even if medications list weight loss as a side effect, it's a potential side effect and may not affect you. Your loss of appetite is something else that may resolve with a bit of time.
Sorry I can't give you better answers here, but when it comes to medications, they act so differently for different people that answers can be very difficult.
Good luck easing back into work!
About Ask the Expert Patient:
If you would like to ask a question about depression or living with depression, please write a SharePost and be sure to select “a question” in the drop-down menu next to “I want to create a SharePost that is a,” which is Step 2 on the SharePost creation screen. I will post my responses to your questions each week.
Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician “Expert Patient.”